Message Number: YG4491 | New FHL Archives Search
Date: 2001-06-11 10:55:00 UTC
Subject: Re: Advice For Me & Milly - hind end weakness

My heart goes out to you. It sounds like you've got a lot on your
plate. I've seen the hind leg paralisis in my Davis. It is caused
my insulinoma, low blood sugar. He is still able to kick his feet
and fight me when I try to administer his pediapred, but had trouble
walking until his blood sugar is up to where it should be. I would
suggest talking to your vet about taking a blood sugar level and
maybe raising his pediapred intake. We also have to give glucose
sometimes in addition to the pediapred to ensure proper blood sugar
levels. Good luck.


--- In Ferret-Health-list@y..., "Signe Peterson" <S1Peters@t...>
> I have a crippled little ferret girl and need all the advice and
encouragement I can get. (I've also had a bad case of bronchitis for
the past week, and a close family member just died, so I'm physically
and emotionally stressed in non-ferret areas as well.)
> Milly's 3 1/2 years old. We adopted her 2 years ago, and she's
always been happy, healthy, and our bounciest dancer. 3 weeks ago she
suddenly was unable to move her back legs, and was just dragging them
behind her. We took her to a ferret-familiar vet immediately. She
didn't find any broken bones and the blood, urine, and fecal tests
came back negative for infection, but the globulin was in the high-
normal range. At this time, she gave Milly a cortisone shot to see if
that would help. After getting the results of the initial tests, she
tested her for ADV with negative results. Milly has now been on
Prednisone for 2 weeks with another 4 weeks to go. She eats and poops
well, loves her Duck Soup and also eats her dry food. She looks
great, her fur's shiny and her eyes are bright. She just can't move
her hind legs. They're not paralyzed and she kicks like crazy in the
bathtub. If the problem persists after the Pred's gone, the vet is
considering exploratory surgery since that's all she can come up with
for a solution.
> I need to know if anyone else has had experience something like
this and, if so, what the outcome was.
> Thanks,
> Signe